Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2007, 12:46 PM EDT for Lake County, Seminole County, Volusia County, Florida. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 12:46 PM EDT (16:46 UTC)
- Expired
- Jun 12, 2007, 1:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Lake County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 118 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 12:50 PM EDT | TSTM WND DMG | Lake Helen, FL | TREES BLOWN DOWN IN LAKE HELEN AREA. |
| Jun 12, 1:07 PM EDT | TSTM WND DMG | Orange City, FL | TREES BLOWN DOWN IN ORANGE CITY AREA. |
| Jun 12, 1:10 PM EDT | TSTM WND DMG | Sanford, FL | TREES DOWN IN THE SANFORD AREA. |
| Jun 12, 1:13 PM EDT | TSTM WND DMG | Longwood, FL | TREES DOWN IN THE LONGWOOD AREA. |
| Jun 12, 1:15 PM EDT | TSTM WND DMG | Winter Springs, FL | ROOF BLOWN OFF OF A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 121649 SVRMLB FLC069-117-127-121745- /O.NEW.KMLB.SV.W.0042.070612T1646Z-070612T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1246 PM EDT TUE JUN 12 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LAKE COUNTY IN FLORIDA. SEMINOLE COUNTY IN FLORIDA. SOUTHWESTERN VOLUSIA COUNTY IN FLORIDA. * UNTIL 145 PM EDT * AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR ORANGE CITY AND ANOTHER NEAR CASSIA...AND MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... DELTONA...LAKE MARY...ALTAMONTE SPRINGS...SANFORD... LONGWOOD...CASSELBERRY...OSTEEN...WINTER SPRINGS...AND GENEVA SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2923 8148 2898 8170 2862 8141 2868 8090 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 121731 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EDT TUE JUN 12 2007 FLC069-127-121738- /O.CAN.KMLB.SV.W.0042.000000T0000Z-070612T1745Z/ LAKE FL-VOLUSIA FL- 128 PM EDT TUE JUN 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR VOLUSIA AND LAKE COUNTIES IS CANCELLED... LAT...LON 2884 8116 2879 8149 2862 8141 2868 8090 $$ FLC117-121745- /O.CON.KMLB.SV.W.0042.000000T0000Z-070612T1745Z/ SEMINOLE FL- 128 PM EDT TUE JUN 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR SEMINOLE COUNTY... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE JESSUP...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL APPROACH GENEVA. SANFORD REPORTED A WIND GUST TO 45 MPH AT 104 PM. TREES ARE REPORTED DOWN IN SANFORD AND ROOF DAMAGE IN WINTER SPRINGS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. LAT...LON 2884 8116 2879 8149 2862 8141 2868 8090 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:05 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 12, 12:05 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1205 PM EDT TUE JUN 12 2007 ...NUMEROUS STORMS THIS AFTERNOON WITH SOME POSSIBLY SEVERE... UPDATE...HAVE ADDED SEVERE THUNDERSTORM WATCH TO CWF AND ZFP. HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED SHORTLY. EXPECT CONVECTIVE LINE APPROACHING NORTHERN CWA TO CONTINUE TO DROP SOUTHWARD INTO MODERATELY UNSTABLE ATMOSPHERE. GREATEST THREAT CONTINUES TO BE LOCALLY DAMAGING WIND GUSTS AND HAIL...WITH A SMALL THREAT FOR AN ISOLATED TORNADO MAINLY ALONG EASTERN PENINSULA WHERE BOUNDARY INTERACTIONS MOST LIKELY. SKYWARN NET WILL BE ACTIVATED FROM KMLB BY 1700Z. .DISCUSSION...TODAY/TONIGHT...VORTICITY LOBES WITHIN CYCLONIC FLOW ALOFT WILL CONTINUE TO ADVECT ACROSS THE NORTHERN PENINSULA AND ADJACENT COASTAL WATERS THIS AFTERNOON/EVENING. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON ALONG WITH STRENGTHENING MID LEVEL WESTERLY FLOW. SOUTHWARD PROPAGATION OF OUTFLOW BOUNDARIES AND DIURNAL DEVELOPMENT OF SEA/LAKE BREEZE BOUNDARIES WILL PROVIDE ADDITIONAL FOCUS FOR CONVERGENCE/LIFT. EXPECT SCATTERED STORM DEVELOPMENT ACROSS ECFL THIS AFTERNOON... BECOMING NUMEROUS ACROSS NORTHERN HALF LATE AFTERNOON-EARLY EVENING. EAST COAST SEA BREEZE SHOULD PROPAGATE SLOWLY INLAND ACROSS COASTAL COUNTIES...BUT WITH WESTERLY STEERING FLOW...EXPECT INTERIOR STORMS/OUTFLOWS AND GULF COAST BREEZE BOUNDARY TO INTERACT WITH THE ATLANTIC SEA BREEZE OVER THE EASTERN PORTION OF THE PENINSULA AFTER 20Z...RESULTING IN GREATEST THREAT FOR SEVERE STORMS. THIS SCENARIO/TIMING IS CONSISTENT WITH RECENT LOCAL 2.5/8KM WRF MODEL. DAMAGING DOWNBURST WINDS AND HAIL APPEAR TO THE BE THE GREATEST THREATS...HOWEVER HIGH LOW-LEVEL HELICITY ALONG BOUNDARIES... PRIMARILY NEAR THE EAST COAST...SUGGESTS A LOW TORNADO THREAT AS WELL. CURRENT HAZARDOUS WEATHER OUTLOOK IN GOOD SHAPE. ZFP/CWF INCLUDE POSSIBILITY OF STRONG STORMS...BUT MAY UPDATE AROUND MID DAY TO EMPHASIZE SEVERE WIND/HAIL THREAT. WOULD NOT BE SURPRISED TO SEE SOME REDEVELOPMENT LATE TONIGHT...EVEN THOUGH THE LOCAL AIR MASS WILL BE WELL WORKED OVER BY THEN...GIVEN INCREASING LARGE SCALE ASCENT. && .AVIATION...EXPECT NMRS IFR TSRA TO FORM AFT 18Z...AND LINGERING WELL PAST 00Z. TAFS SHOW EARLIER START TIMES FOR INLAND AIRPORTS GIVEN EXPECTED W-E MOVEMENT. STRONG WIND GUSTS (35KT+) AND HAIL POSSIBLE WITH SOME STORMS TODAY...MOST LIKELY KDAB/KMLB/KVRB VCNTY 20Z-02Z. && .MARINE...BOATING CONDITIONS ARE GENERALLY EXPECTED TO REMAIN BENIGN...EXCEPT IN THE VICINITY OF SCATTERED CONVECTION. STORMS MOVING OFFSHORE WILL POSE A SIGNIFICANT THREAT WITH WINDS IN EXCESS OF 35KT AND LOCALLY ROUGH SEAS. OTHERWISE...LIGHT SYNOPTIC FLOW TYPICAL FOR THIS OF YEAR WILL GENERALLY RESULT IN 2-3 FT SEAS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SPRATT LONG TERM/FIRE WX....PENDERGRAST SVR WX/RADAR...KELLY/SHARP
Hazardous weather outlook, Jun 12, 12:20 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1220 PM EDT TUE JUN 12 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 130430- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1220 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... ...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON ACROSS THE FORECAST AREA BRINING A MODERATE IMPACT TO LOCAL RESIDENTS...BUSINESSES...AND VISITORS. AS A RESULT...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS THROUGH 7 PM THIS EVENING. SUFFICIENT MOISTURE COUPLED WITH THE AFTERNOON SEA AND LAKE BREEZES AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL RESULT IN NUMEROUS STRONG THUNDERSTORMS WITH FREQUENT TO EXCESSIVE LIGHTNING. SEVERAL ARE EXPECTED TO BECOME SEVERE WITH LOCAL WIND GUSTS IN EXCESS OF 58 MPH. ALTHOUGH A SIGNIFICANT THREAT IS PRESENT FOR THE ENTIRE AREA...THE CHANCE FOR SEVERE WEATHER IS GREATEST ACROSS VOLUSIA AND BREVARD COUNTIES. THE COLDER TEMPERATURES ALOFT AND INCREASING MID LEVEL WINDS HAVE ALSO ENHANCED THE THREAT FOR LARGE HAIL...AND ISOLATED BRIEF TORNADOES OR WATERSPOUTS. MOVEMENT WILL BE SOUTHEAST AT 30 MPH. PEOPLE ARE URGED TO REMAIN INFORMED OF THE LATEST WEATHER SITUATION FOR THE REST OF THE DAY. BE READY TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR LOCATION. THOSE WORKING OR RECREATING OUTDOORS SHOULD PAY SPECIAL ATTENTION TO THE NORTHERN SKIES. REMEMBER...LIGHTNING IS OFTEN THE FIRST HAZARD TO ARRIVE AND THE LAST TO LEAVE AN AREA. ...FLOOD IMPACT... GIVEN THE SERIES OF LOCALLY HEAVY RAINFALL THAT HAS OCCURRED OVER PARTS OF THE AREA SINCE THE BEGINNING OF THE MONTH...MANY LOCATIONS ARE BECOMING MORE SUSCEPTIBLE TO TEMPORARY FLOODING...ESPECIALLY IN POORLY DRAINED LOW LYING AREAS. STORMS TODAY WILL BE CAPABLE OF PRODUCING IN EXCESS IF TWO INCHES OF RAINFALL IN ONE HOUR...WHICH COULD RESULT IN LOCALIZED FLOODING. ...MARINE THUNDERSTORM GUST IMPACT... STRONG TO SEVERE THUNDERSTORMS WILL MOVE RAPIDLY SOUTHWARD DURING THE EARLY AFTERNOON AND REACH THE COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH BY NOON. THE STORMS WILL PUSH SOUTH THROUGHOUT THE AFTERNOON...WITH THE MORE INTENSE STORMS SLIDING OFFSHORE TO IMPACT THE INTRA COASTALS AND NEAR SHORE WATERS. THIS INCLUDES THE PORTS AND INLETS. LOCALLY HIGH SEAS...FREQUENT TO EXCESSIVE LIGHTNING...AND HAIL ARE EXPECTED TODAY. THE GREATEST THREAT FOR STORMS OVER THE ATLANTIC APPEARS TO BE NORTH OF SEBASTIAN INLET. MOVEMENT WILL BE SOUTHEAST AT 25 TO 30 KNOTS. ...WATERSPOUT IMPACT... A SIGNIFICANT THREAT EXISTS FOR BRIEF TORNADIC WATERSPOUTS ALONG THE COASTAL ZONE...ESPECIALLY FROM FLAGLER BEACH TO SEBASTIAN INLET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS ARE EXPECTED AGAIN ON WEDNESDAY...WITH DECREASING COVERAGE OF STORMS FORECAST FROM THURSDAY INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION IS LIKELY. THE NATIONAL WEATHER SERVICE MAY NEED A PCARS RADIO OPERATOR. DWS
In the hours before
Special weather statement, Jun 12, 11:58 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT TUE JUN 12 2007 FLZ041-044-141-121700- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 1158 AM EDT TUE JUN 12 2007 ...LINE OF STRONG THUNDERSTORMS APPROACHING NORTHERN LAKE AND VOLUSIA COUNTIES... AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 15 MILES NORTHWEST OF ORMOND BY THE SEA TO 31 MILES WEST OF LAKE GEORGE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE IN ST AUGUSTINE EARLIER THIS MORNING. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ORMOND BEACH... DAYTONA BEACH...PIERSON....DELAND...PAISLEY. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY CAUSE TEMPORARY FLOODING OF SOME ROADS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. PERSONS OUTDOORS SHOULD SEEK SHELTER IN ENCLOSED BUILDINGS OR HARD TOPPED VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:41 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 12, 7:45 AM EDT | Special Marine Warning | MLB | 90 min | |
| Jun 12, 11:20 AM EDT | Special Marine Warning | MLB | 115 min | |
| Jun 12, 12:14 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 61 min |
| Jun 12, 12:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 12, 2:34 PM EDT | Special Marine Warning | MLB | 85 min | |
| Jun 12, 3:41 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 12, 4:08 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.